MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2700TFX
Medical Device Problem Codes Calcified (1077); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a 21mm 2700tfx aortic valve is under consideration for a valve-in-valve procedure after an implant duration of 5 years and 11 months due to unknown reason.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative:the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.(b)(6) will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: additional information has been requested from the healthcare provider.There has been no response at this time.There is currently insufficient information to determine the root cause of this event.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.If new information becomes available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Calcification plays a major role in the failure of bioprosthetic heart valves.Calcification of valves occurs as a progressive, time-dependent process.Tissue valve calcification is initiated primarily within residual cells that have been devitalized.Initial calcification deposits eventually enlarge and grow into a mass, which stiffen and weaken the tissue and thereby cause the prosthesis to malfunction.The mineralization of a biomaterial is generally enhanced at the sites of intense mechanical deformations generated by motion, such as the points of flexion in heart valves.Ultimately, the result of calcification is valve failure due to tearing or stenosis.Many factors contribute to the onset and propagation of calcification.These include patient factors (age, disease state, pharmacological intervention, etc.), mechanical stress related to the valves hemodynamic performance, and glutaraldehyde fixation of tissue.Of these, the fixation process is a relatively minor contributor to calcification for edwards tissue valves due to anti-calcification treatments during manufacturing.Though numerous studies have been conducted on preventive calcification strategies in bioprosthetic heart valves, the causes of calcification are not fully understood and there are still no mechanisms or medical therapies which fully prevent bioprosthesis from calcifying.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution the root cause of this event cannot be conclusively determined with the available information.However, the calcification in this case were most likely impacted by the progression of the patients underlying valvular disease pathology including hyperlipidemia.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Updated sections: b5, b7, h6 (clinical code, and device code).
 
Event or Problem Description
It was reported that a patient with a 21mm 2700tfx aortic valve underwent a valve-in-valve procedure after an implant duration of 5 years and 11 months due to calcification and stenosis.The patient was presented with heart failure, dyspnea, and chest pain.The patient was stable post procedure and discharged pod# 8.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492500222
MDR Report Key22731079
Report Number2015691-2025-06389
Device Sequence Number9143781
Product Code DYE
UDI-Device Identifier00690103194029
UDI-Public(01)00690103194029(17)200411
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2020
Device Model Number2700TFX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer09/15/2025
10/02/2025
10/29/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/18/2025
10/27/2025
10/30/2025
Date Device Manufactured04/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age78 YR
Patient SexFemale